MAUDE Adverse Event Report: PIONEER SURGICAL (D.B.A. RTI SURGICAL) RTI SURGICAL STREAMLINE MIS PEDICLE SCREW; PEDICLE SCREW SYSTEM

PIONEER SURGICAL (D.B.A. RTI SURGICAL) RTI SURGICAL STREAMLINE MIS PEDICLE SCREW; PEDICLE SCREW SYSTEM
Model Number 05-PA-65-45
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A dhr review was completed and the screw met rti surgical specifications.Dimensional inspection was done for the returned broken screw and all dimensions were found to be within specifications.This report is for the screw that the shaft was left in the patient.The second broken screw for this case is documented under mdr # 1833824-2019-00002.
 
Event or Problem Description
The surgeon was performing a revision surgery on a patient who was experiencing pain.When he tried to remove the top screw on each side of the construct it was noticed that both of the screws were broken.The doctor removed one of the broken shafts and left the other in the patient.The patient was revised successfully and the broken hardware except for the one broken shaft was removed.

Brand Name
RTI SURGICAL STREAMLINE MIS PEDICLE SCREW
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
PIONEER SURGICAL (D.B.A. RTI SURGICAL)
375 river park circle
marquette MI 49855
MDR Report Key8241305
Report Number1833824-2019-00001
Device Sequence Number19192318
Product Code NKB
UDI-Device Identifier00846468052379
UDI-Public(01)00846468052379(10)253842
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K130286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05-PA-65-45
Device Catalogue NumberSAME
Device Lot Number253842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR